Finite volume element methods for two-dimensional three-temperature radiation diffusion equations

Y. Gao, X. Zhao, Y. Li

    Research output: Contribution to journalArticleAcademicpeer-review

    2 Citations (Scopus)

    Abstract

    Two-dimensional three-temperature (2-D 3-T) radiation diffusion equations are widely used to approximately describe the evolution of radiation energy within a multi-material system and explain the exchange of energy among electrons, ions and photons. Their highly nonlinear, strong discontinuous and tightly coupled phenomena always make the numerical solution of such equations extremely challenging. In this paper, we construct two finite volume element schemes both satisfying the discrete conservation property. One of them can well preserve the positivity of analytical solutions, while the other one does not satisfy this property. To fix this defect, two as repair techniques are designed. In addition, as the numerical simulation of 2-D 3-T equations is very time consuming, we also devise a mesh adaptation algorithm to reduce the cost. Numerical results show that these new methods are practical and efficient in solving this kind of problems.

    Original languageEnglish
    Pages (from-to)470-496
    Number of pages27
    JournalNumerical Mathematics: Theory, Methods and Applications
    Volume9
    Issue number3
    DOIs
    Publication statusPublished - 1 Aug 2016

    Keywords

    • Cutoff method
    • Energy conservation property
    • Finite volume element method
    • Mesh adaptation
    • Repair technique
    • Two-dimensional three-temperature radiation diffusion equations

    Fingerprint Dive into the research topics of 'Finite volume element methods for two-dimensional three-temperature radiation diffusion equations'. Together they form a unique fingerprint.

    Cite this